Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 36, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 12, 2001, 7:45 AM CST for De Soto Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2001, 7:45 AM CST (13:45 UTC)
- Expired
- Dec 12, 2001, 10:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 121348 FFWSHV LAC031-121645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 745 AM CST WED DEC 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... DE SOTO PARISH IN NORTHWEST LOUISIANA * UNTIL 1045 AM CST * AT 745 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN A SOUTHWEST TO NORTHEAST ORIENTED BAND...MOVING NORTHEAST AT 30 MPH. THUS...EXPECT REPEATED HEAVY RAINS TO FALL OVER ALREADY SATURATED GROUND...PRODUCING RAPID RUNOFF AND FLASH FLOODING. CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES...OR STORM DRAINS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... DE SOTO PARISH IN NORTHWEST LOUISIANA UNTIL 1045 AM CST.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 3:00 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 12, 3:00 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST WED DEC 12 2001 EARLY THIS MORNING A WARM FRONT EXTENDED FROM THE GULF OF MEXICO OF SW LA INTO SE TX FROM BETWEEN KBPT AND KLCH TO KUTS. DURING THE DAY THE FRONT SHOULD CONTINUE TO MOVE NORTH ACROSS THE FOUR STATE REGION AS SURFACE LOW PRESSURE OVER THE SOUTHERN ROCKIES REFORMS OVER TX AND OK AND THEM MOVES ACROSS OK..NW AR AND MO. BY MID DAY THE LOW WILL BE NEAR CENTRAL OR N OK WITH WARM FRONT REACHING ACREOSS SE OK INTO S AR AND NE LA WITH A COLD FRONT DROPPING SOUTH THROUGH CENTRAL TX. BY EARLY EVENING THE LOW WILL HAVE MOVED INTO MO WITH THE COLD FRONT DROPPING SOUTH NEAR A KTXK TO KGGG AND KLFK LINE. AS THE SURFACE LOW MOVES OFF TO THE NORTHEAST TOWARD THE GREAT LAKES REGION OVERNIGHT AND EARLY THURSDAY MORNING...THE COLD FRONT SLOWS IN ITS EAST PROGRESSION AND LOOKS TO EXTEND ALONG THE EASTERN MOST ZONES NEAR A KMLU TO KESF LINE. TEMPERATURES SHOULD RISE DURING THE DAY FROM SOUTH TO NORTH OVER THE FOUR STATE REGION WITH READINGS REACHING INTO THE MID 70S. COOLER AIR ASSOCIATED WITH THE COLD FRONT WILL THEN ALLOW TEMPERATURES TO DIP BACK INTO THE 40S AND 50S OVER THE WEST OVERNIGHT TONIGHT WITH READINGS NEAR 60 OVER THE EAST WHERE WARMER AIR IS SLOWER TO BE REPLACES ALONG SLOW MOVING FRONT. ALOFT STRONG SOUTH TO SOUTHWEST WINDS CONTINUE TO PULL GULF AND PACIFIC MOISTURE ACROSS THE FORECAST AREA AND WITH DISTURBANCES MOVING THROUGH THE FLOW AND ACROSS THE FRONTAL BOUNDARY...WILL CONTINUE TO PROUDCE SHOWERS AND THUNDERSTORMS. PROFILER DATA THIS MORNING INDICATED AROUND 80 KNOT SPEEDS AT JET LEVEL WITH AREA BECOMING SITUATED IN THE RIGHT REAR PART OF JET OF NEAR 100 KNOT SPEEDS AROUND MID DAY TO EARLY AFTERNOON. THIS SHOULD HELP ENHANCE LIFT OVER FORECAST AREA AND CONTRIBUTE TO THE POSSIBLILTY OF A FEW SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL. WILL MENTION CHANCE OF SEVERE IN THE 400 AM ZONES. A SHORT WAVE MOVES THROUGH THE BASE OF UPPER TROUGH OVER TX DURING THE DAY REACHING THE LOWER TEXAS PANHANDLE AROUND MID DAY AND THEN OFF TO THE NORTHEAST THROUGH OK DURING THE AFTERNOON. MODELS SHOW DIFFERENT TIMEING OF DRY SLOT MOVING FROM TEXAS ACROSS THE FORECAST AREA DURING THE AFTERNOON WHICH SHOULD END RAINFALL WEST SOUTHWEST TO NORTHEAST WITH MOST ALL RAIN OVERWITH BY MIDNIGHT OVER THE EAST. ANOTHER SHORT WAVE MOVES THROUGH TROUGH ACROSS TX DURING THE DAY THURSDAY. THIS DISTURBANCE WILL MOVE THROUGH PRETTY QUICK AND WILL POSSIBLY PRODUCE A CHANCE OF PRECIPITATION AND I WILL INCLUDE SCATTERED ACTIVITY IN ZONES. WILL MENTION HEAVY RAIN IN FORECAST BUT WILL NOT INCLUDE FLASH FLOOD WATCH. FLASH FLOOD GUIDANCE LOWEST VALUES ABOVE ONE INCH IN 3HR PERIODS. THIS MAY BECOME CLOSE TO SOME RAINFALL AMOUNTS BUT WILL OMIT AT THIS TIME. I LIKE THE AVN WARMER NUMBERS FOR TODAY AND WILL STAY BETWEEN THE NGM MOS AND AVN HIGHS FOR 3RD PERIOD. FOR LOWS WILL STAY NEAR BOTH SINCE THEY DO NOT DEVIATE BY MUCH. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS COMES DURING THE WEEKEND LATE SATURDAY AND CONTINUING THROUGH SUNDAY. 06 SHV 072 048/060 038 060 9141 MLU 071 052/060 040 060 +561 TXK 069 046/057 037 057 9240 TYR 073 045/057 035 059 9130 LFK 074 047/062 037 062 9030 .SHV...NONE.
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.